Thunderstorm Wind, Wayne
- When
- June 26, 11:09 PM EST
- Where
- Wayne County, Monticello
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.830, -84.830
Trees and power lines were blown down in Monticello.
Isolated severe thunderstorms downed trees, limbs, and caused power outages across portions of eastern Kentucky during the overnight hours of June 27, 2013.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Isolated severe thunderstorms downed trees, limbs, and caused power outages across portions of eastern Kentucky during the overnight hours of June 27, 2013.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 26, 9:37 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1037 PM EDT WED JUN 26 2013 .UPDATE... ISSUED AT 1035 PM EDT WED JUN 26 2013 LARGE AREA OF SHRA/TSRA APPROACHING FROM THE WEST AND NORTH. PRACTICALLY A CERTANITY THAT EVERY LOCATION IN ERN KY WILL SEE MEASURABLE PCPN. GOOD THREAT FOR DAMAGING WINDS IN OUR SRN 2/3 OF THE CWFA AND WILL CONTINUE THE WATCH. UPDATE TO POPS...QPF AND SKY. ALSO UPDATED TEMPS WITH LATEST OBS BUT THESE APPEAR TO BE ON TRACK. NEW ZONES OUT SHORTLY. UPDATE ISSUED AT 955 PM EDT WED JUN 26 2013 LINE OF STORMS HAS CLEARED OUR NRN COUNTIES. GUST FRONT WITH THE STRONGEST STORMS STILL PUSHING TO THE EAST SOUTHEAST. CLEARED SVA WATCH 374 BEHIND THE LINE OF STORMS. STILL MAY BE SOME TSRA BEHIND THE GUST FRONT AND WILL REVISIT THE POP BUT FEEL THE NEED TO KEEP HIGH POP FOR NOW. UPDATE ISSUED AT 827 PM EDT WED JUN 26 2013 AS LINE OF CONVECTION CONTINUES TO MAKES ITS WAY INTO THE NW PORTIONS OF THE CWA...OVERALL SYSTEM SEEMS TO BE ON A SLIGHT WEAKENING TREND. REGARDLESS...CONTINUED TSRA POTENTIAL THROUGH THE EVENING AND OVERNIGHT. MAIN UPDATE FOR GRIDS WAS TO MAKE SURE CURRENT POPS MATCHED WITH ONGOING RADAR TRENDS. SOME WINDS COULD PICK UP IF STORMS PASS OVER OR A GUST FRONT MOVES THROUGH ANY LOCATION...BUT OVERALL GENERAL WINDS SHOULD BE FAIRLY LIGHT. OTHER FORECAST PARAMETERS SEEM TO BE ON TARGET...SO NO MAJOR UPDATES WERE NEEDED. UPDATE ISSUED AT 530 PM EDT WED JUN 26 2013 THUNDERSTORMS CONTINUE TO EXPAND IN COVERAGE AS THEY HEAD IN FROM THE NW. HAVE UPDATED GRIDS FOR TIMING OF THIS INTO OUR AREA. ALSO ADJUSTED TEMP GRIDS FOR COOLING WITH ARRIVAL OF PRECIP THIS IN OUR NW COUNTIES THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 413 PM EDT WED JUN 26 2013 GROWING CONVECTIVE SYSTEM OVER SOUTHERN INDIANA IS CURRENTLY HEADED FOR OUR NORTHERN COUNTIES...WITH CONTINUED EXPANSION OF PRECIP EXPECTED TONIGHT. SEVERE THUNDERSTORM WATCH IS IN PLACE. BOWING SEGMENTS OBSERVED ALREADY UPSTREAM SUGGEST WIND BEING A PARTICULAR CONCERN...BUT HAIL CAN NOT BE RULED OUT IN THE STRONGEST/TALLEST CELLS. WITH A VERY MOIST AIR MASS IN PLACE...HEAVY RAINFALL WILL OCCUR WITH MANY CELLS. IF CELLS TRAIN...HYDRO PROBLEMS COULD DEVELOP. HOWEVER...HEAVY RAINFALL IN RECENT DAYS HAS BEEN SPOTTY AND FLASH FLOOD GUIDANCE IS FAIRLY HIGH. OPTED TO HOLD OFF ON A FLASH FLOOD WATCH AT THIS POINT. A SHORTWAVE TROUGH ASSOCIATED WITH THE WEDNESDAY NIGHT CONVECTION SHOULD BE EXITING TO THE EAST AT THE START OF THE PERIOD...LEAVING A LACK OF SIGNIFICANT UPPER SUPPORT FOR THURSDAY OR THURSDAY NIGHT. A COLD FRONT ACCOMPANYING THE SHORTWAVE IS EXPECTED TO WASH OUT AS IT ARRIVES THURSDAY...WITHOUT ANY SIGNIFICANT CHANGE IN AIR MASS. THIS WILL LEAVE US WITH ENOUGH INSTABILITY FOR MORE CONVECTION...JUST A LACK OF A CLEAR FOCUS/TRIGGER ALOFT. WILL CARRY NOTHING MORE THAN CHANCE POPS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 359 PM EDT WED JUN 26 2013 AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM PORTION OF THE FORECAST AS A TROUGH DIGS IN AND DEEPENS OVER THE OHIO VALLEY. THE TROUGH WILL BE FORCED WESTWARD EARLY NEXT WEEK AS A STOUT UPPER RIDGE AMPLIFIES OVER THE WESTERN ATLANTIC. THIS WILL TURN OUR FLOW FROM A NORTHWESTERLY DIRECTION AROUND TO DUE SOUTH...WHICH WILL REALLY INCREASE THE AVAILABLE MOISTURE IN THE ATMOSPHERE BY THE MIDDLE OF NEXT WEEK. SENSIBLE WEATHER WILL FEATURE DAILY SHOWER AND THUNDERSTORM CHANCES...WITH THE GREATEST POTENTIAL BEING DURING THE AFTERNOON AND EARLY EVENING HOURS. OF COURSE...ANY DISTURBANCE ROTATING THROUGH THE DEEPENING TROUGH COULD SPUR AN UPTICK IN ACTIVITY EVEN DURING THE OVERNIGHT HOURS BUT THERE DOES NOT APPEAR TO BE ANY WELL ORGANIZED SYSTEM SHOWING UP IN THE MODELS TO CONCENTRATE CONVECTION. TEMPERATURES EACH DAY WILL LIKELY WARM INTO THE LOW TO MID 80S WITH LOWS IN THE 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 827 PM EDT WED JUN 26 2013 A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING FROM NW TO SE ACROSS THE CWA...WITH CONTINUED CONVECTION EXPECTED BEHIND THE INITIAL LINE. WITH THE CURRENT MOVEMENT...EXPECT TSRA TO REACH KJKL FIRST FOLLOWED BY KSME AND KLOZ WITH IFR CONDITIONS POSSIBLE UNDER HEAVIEST DOWNPOURS. TRIED TO TIME OUT TOA AS CLOSE AS POSSIBLE...BUT STILL A LITTLE BIT OF UNCERTAINTY FOR KSME AND KLOZ AS TO WHETHER OR NOT THE SOUTHERN EDGE OF THE INITIAL LINE WILL MOVE ACROSS TAF SITES OR JUST TO THE NORTH. EXPECT ONGOING CONVECTION TO END LATE TONIGHT...WITH LOW END CHANCES CONTINUING THE DAY TOMORROW. A BRIEF PERIOD OF FOG IS POSSIBLE WITH MOIST ENVIRONMENT OVERNIGHT...BUT CLOUD COVER AND A STILL RELATIVELY UNSTABLE LAYER IN PLACE SHOULD KEEP VIS/CIGS FROM DROPPING BELOW MVFR. OUTSIDE OF ANY ISO/SCT SHRA/TS DEVELOPMENT TOMORROW...MAINLY VFR CONDITIONS ARE EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DUSTY SHORT TERM...HAL LONG TERM...ABE AVIATION...JMW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1006 PM EDT WED JUN 26 2013 KYZ058-068-069-079-080-083>088-107-109>120-280515- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1006 PM EDT WED JUN 26 2013 ...SEVERE THUNDERSTORM WATCH 374 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED IN MOST LOCATIONS TONIGHT. SOME STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY RESULT IN ISOLATED FLOODING PROBLEMS WHERE THUNDERSTORMS ARE PERSISTENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON TONIGHT. KYZ044-050>052-059-060-104-106-108-280515- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...CAMPTON 1006 PM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED IN MOST LOCATIONS TONIGHT. SOME STORMS COULD PRODUCE STRONG GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY RESULT IN ISOLATED FLOODING PROBLEMS WHERE THUNDERSTORMS ARE PERSISTENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON TONIGHT. HAL/DUSTY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 636 PM EDT WED JUN 26 2013 KYZ044-050-051-262330- MONTGOMERY-BATH-FLEMING- 636 PM EDT WED JUN 26 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT WEDNESDAY EVENING... MONTGOMERY... BATH AND FLEMING. AT 634 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF FLEMINGSBURG TO 17 MILES NORTHWEST OF MOUNT STERLING TO 11 MILES EAST OF LEXINGTON TO 12 MILES SOUTH OF LEXINGTON...MOVING EAST AT 30 MPH. LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED TO... MOUNT STERLING...FLEMINGSBURG...SHARPSBURG...AND OWINGSVILLE. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF AROUND 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BRIEF HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EASTERN KENTUCKY. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 718 PM EDT WED JUN 26 2013 KYZ052-059-060-104-106-108-270015- MENIFEE-POWELL-ROWAN-ELLIOTT-MORGAN-WOLFE- 718 PM EDT WED JUN 26 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT WEDNESDAY EVENING... MENIFEE... MORGAN... POWELL... ROWAN... WOLFE AND ELLIOTT. AT 716 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLEMINGSBURG TO 7 MILES NORTH OF FRENCHBURG TO 7 MILES NORTHEAST OF STANTON TO 6 MILES NORTH OF IRVINE...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FRENCHBURG... MOREHEAD...EZEL...WEST LIBERTY...AND SANDY HOOK. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF AROUND 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 828 PM EDT WED JUN 26 2013 KYZ106-108-109-112-270115- MAGOFFIN-MORGAN-WOLFE-BREATHITT- 828 PM EDT WED JUN 26 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EDT WEDNESDAY EVENING... CENTRAL MAGOFFIN... EXTREME SOUTH CENTRAL MORGAN... SOUTHEASTERN WOLFE AND NORTHEASTERN BREATHITT. AT 828 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANE...OR NEAR CAMPTON...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MALAGA AROUND 835 PM EDT...UPPER GILMORE AROUND 840 PM EDT...ROSEFORK AROUND 845 PM EDT...BELKNAP AROUND 850 PM EDT...BURKHART AROUND 855 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 948 PM EDT WED JUN 26 2013 KYZ068-270245- ROCKCASTLE- 948 PM EDT WED JUN 26 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1045 PM EDT WEDNESDAY EVENING... ROCKCASTLE. AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES WEST OF MOUNT VERNON...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GUM SULPHUR AROUND 1015 PM EDT...INDIAN LAKES PARK AROUND 1020 PM EDT...BRODHEAD AROUND 1025 PM EDT...HIATT AROUND 1030 PM EDT...MOUNT VERNON AROUND 1035 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1157 PM EDT WED JUN 26 2013 KYZ058-068-069-079-080-270430- ESTILL-PULASKI-ROCKCASTLE-LAUREL-JACKSON- 1157 PM EDT WED JUN 26 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 AM EDT THURSDAY MORNING... WESTERN JACKSON... NORTHEASTERN PULASKI... ROCKCASTLE... SOUTHWESTERN ESTILL AND NORTHWESTERN LAUREL. AT 1157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF INDIAN LAKES PARK...OR 15 MILES WEST OF MOUNT VERNON...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND 1205 AM EDT...MUELLERSVILLE AROUND 1210 AM EDT...HUMMEL AROUND 1215 AM EDT...ROBINET AROUND 1220 AM EDT...DANGO AROUND 1225 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
The Knoxville radar (KMRX), 147 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees and power lines were blown down in Monticello.
Tree limbs were blown down onto power lines, leading to power outages in the area. Pea size hail was also reported.
A tree was blown down and onto a house. A second tree was blown down and onto Hwy 490.
A tree was blown down and onto Hwy 229 in London.
Lightning struck a large tree which then fell across White Oak Rd/John Rawlings Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457989, 457990, 457991, 457992, 457993.